Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have sore throat. Taken antibiotic and steroid Injection. How to cure this?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
Hi I been dealing with a Sore throat for a week now. I haven't been eating or sleeping plus it is hard for me to talk. I was given a Steroid Injection, Penicillin Injection, and An antibiotic to take at home. I have 6 antibiotics pills left and my condition is not getting better, I missed a week of work and i'mm physically exhustated from the pain in my throat. What could i do fto feel better because i went back to the ER and thy told me to finish the antibiotic regimen and if it doesn't clear up got to a ENT Clinic; I'm in too much pain to wait. Please Help!!!!
Posted Thu, 4 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 2 hours later

Welcome in H.C.M.

I have gone through your query regarding your sore throat for a week and not responding to treatment you are taking. In this connection I would like to tell you probably you are not having simple sore throat, it may be associated with either tonsillar sepsis or ulceration in your pharynx.

Second possibility is that antibiotic which you are taking may be either resistant to existing infection or may be mildly sensitive to existing infection.

Thirdly diabetes should be ruled out,if patient is diabetic than responce of antibiotic will not be so good as desired, untill blood sugar is controlled.

Therefore I would like to tell you to please do these basic investigations-
(1) Culture and sensitivity of throat swab.
(2) Blood- CBC, ESR, blood sugar -F. & P.P.
(3) X-Ray chest - P. A. view.

Beside this thorough examination of your throat is necessary for that you please connsult your ENT specialist. Until your appointment is fix up with ENT specialist you may take some antiseptic gargling and to add analgesic like tab brufen in your exiting prescription.

Wishing for speedy recovery.

With Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor